Acta Mathematica

On the density of geometrically finite Kleinian groups

Jeffrey F. Brock and Kenneth W. Bromberg

Full-text: Open access

Note

The first author was supported by an NSF Postdoctoral Fellowship and NSF research grants. The second author was supproted by NSF research grants and the Clay Mathematics Institute.

Article information

Source
Acta Math. Volume 192, Number 1 (2004), 33-93.

Dates
Received: 3 January 2003
First available in Project Euclid: 31 January 2017

Permanent link to this document
http://projecteuclid.org/euclid.acta/1485891628

Digital Object Identifier
doi:10.1007/BF02441085

Mathematical Reviews number (MathSciNet)
MR2079598

Zentralblatt MATH identifier
1055.57020

Rights
2004 © Institut Mittag-Leffler

Citation

Brock, Jeffrey F.; Bromberg, Kenneth W. On the density of geometrically finite Kleinian groups. Acta Math. 192 (2004), no. 1, 33--93. doi:10.1007/BF02441085. http://projecteuclid.org/euclid.acta/1485891628.


Export citation

References

  • [Ah] Ahlfors, L. V., Finitely generated Kleinian groups. Amer. J. Math., 86 (1964), 413–429.
  • [AC1] Anderson, J. W. & Canary, R. D., Algebraic limits of Kleinian groups which rearrange the pages of a book. Invent. Math., 126 (1996), 205–214.
  • [AC2]——, Cores of hyperbolic 3-manifolds and limits of Kleinian groups. Amer. J. Math., 118 (1996), 745–779.
  • [An] Anderson, M. T., The Dirichlet problem at infinity for manifolds of negative curvature. J. Differential Geom., 18 (1983), 701–721.
  • [BP] Benedetti, R. & Petronio, C., Lectures on Hyperbolic Geometry. Springer-Verlag, Berlin, 1992.
  • [Be] Bers, L., On boundaries of Teichmüller spaces and on Kleinian groups, I. Ann. of Math., 91 (1970), 570–600.
  • [Bon1] Bonahon, F., Bouts des variétés hyperboliques de dimension 3. Ann. of Math., 124 (1986), 71–158.
  • [Bon2]—, The geometry of Teichmüller space via geodesic currents. Invent. Math., 92 (1988), 139–162.
  • [Bow1] Bowditch, B. H., Some results on the geometry of convex hulls in manifolds of pinched negative curvature. Comment. Math. Helv., 69 (1994), 49–81.
  • [Bow2]—, Geometrical finiteness with variable negative curvature. Duke Math. J., 77 (1995), 229–274.
  • [Bri] Bridgeman, M., Average bending of convex pleated planes in hyperbolic three-space. Invent. Math., 132 (1998), 381–391.
  • [Bri] Bridson, M. R. & Haefliger, A., Metric Spaces of Non-Positive Curvature. Grundlehren Math. Wiss., 319, Springer-Verlag, Berlin, 1999.
  • [Bro1] Brock, J. F., Continuity of Thurston's length function. Geom. Funct. Anal., 10 (2000), 741–797.
  • [Bro2]—, Boundaries of Teichmüller spaces and end-invariants for hyperbolic 3-manifolds. Duke Math. J., 106 (2001), 527–552.
  • [Bro3]—, Iteration of mapping classes and limits of hyperbolic 3-manifolds. Invent. Math., 143 (2001), 523–570.
  • [Bro4]—, The Wiel-Petersson metric and volumes of 3-dimensional hyperbolic convex cores. J. Amer. Math. Soc., 16 (2003), 495–535.
  • [BB] Brock, J. F. & Bromberg, K. W., Cone manifolds and the density conjecture, in Kleinian Groups and Hyperbolic 3-Manifolds (Warwick, 2001), pp. 75–93. London Math. Soc. Lecture Note Ser., 299. Cambridge Univ. Press, Cambridge, 2003.
  • [BBES] Brock, J., Bromberg, K., Evans, R. & Souto, J., Tameness on the boundary and Ahlfors' measure conjecture. Publ. Math. Inst. Hautes Études Sci., 98 (2003), 145–166.
  • [BCM] Brock, J. F., Canary, R. D. & Minsky, Y. N., The classification of Kleinina surface groups, II: the ending lamination conjecture. In preparation.
  • [Brm1] Bromberg, K. W., Projective structures with degenerate holonomy and the Bers density conjecture. Preprint, 2002, arXiv: mathGT/0211402.
  • [Brm2] Bromberg, K. W. Hyperbolic cone manifolds, short geodesics, and Schwarzian derivatives. To appear in J. Amer. Math. Soc.
  • [Brm3]—, Rigidity of geometrically finite hyperbolic cone-manifolds. Geom. Dedicata, 105 (2004), 143–170.
  • [BM] Brooks, R. & Matelski, J. P., Collars in Kleinian groups. Duke Math. J., 49 (1982), 163–182.
  • [C1] Canary, R. D., Ends of hyperbolic 3-manifolds. J. Amer. Math. Soc., 6 (1993), 1–35.
  • [C2]—, A covering theorem for hyperbolic 3-manifolds and its applications. Topology, 35 (1996), 751–778.
  • [CCHS] Canary, R. D., Culler, M., Hersonsky, S. & Shalen, P. B., Approximation by maximal cusps in boundaries of deformation spaces of Kleinian groups. J. Differential Geom., 64 (2003), 57–109.
  • [CEG] Canary, R. D., Epstein, D. B. A. & Green, P., Notes on notes of Thurston, in Analytical and Geometric Aspects of Hyperbolic Space (Coventry/Durham, 1984), pp. 3–92. London Math. Soc. Lecture Note Ser., 111, Cambridge Univ. Press, Cambridge, 1987.
  • [EM] Epstein, D. B. A. & Marden, A., Convex hulls in hyperbolic space, a theorem of Sullivan, and measured pleated surfaces, in Analytical and Geometric Aspects of Hyperbolic Space (Conventry/Durham, 1984), pp. 113–253. London Math. Soc. Lecture Note Ser., 111. Cambridge Univ. Press, Cambridge, 1987.
  • [FLP] Fathi, A., Laudenbach, F. & Poénaru, V., Travaux de Thurston sur les surfaces. Astérisque, 66–67. Soc. Math. France, Paris, 1979.
  • [GT] Gromov, M. & Thurston, W. P., Pinching constants for hyperbolic manifolds. Invent. Math., 89 (1987), 1–12.
  • [Ha] Harvey, W. J., Boundary structure of the modular group, in Riemann Surfaces and Related Topics (Stony Brook, NY, 1978), pp. 245–251. Ann. of Math. Stud., 97. Princeton Univ. Press, Princeton, NJ, 1981.
  • [He] Hempel, J., 3-Manifolds. Ann. of Math. Stud., 86, Princeton Univ. Press, Princeton, NJ, 1976.
  • [HK1] Hodgson, C. D. & Kerckhoff, S. P., Rigidity of hyperbolic cone-manifolds and hyperbolic Dehn surgery. J. Differential Geom., 48 (1998), 1–59.
  • [HK2] Hodgson, C. D. & Kerckhoff, S. P., Universal bounds for hyperbolic Dehn surgery. Preprint, 2002.
  • [HK3]——, Harmonic deformations of hyperbolic 3-manifolds, in Kleinian Groups and Hyperbolic 3-Manifolds (Warwick, 2001), pp. 41–73. London Math. Soc. Lecture Note Ser., 299. Cambridge Univ. Press, Cambridge, 2003.
  • [HK4] Hodgson, C. D. & Kerckhoff, S. P. The shape of hyperbolic Dehn surgery space. In preparation.
  • [JM] Jørgensen, T. & Marden, A., Algebraic and geometric convergence of Kleinian groups. Math. Scand., 66 (1990), 47–72.
  • [KT] Kerckhoff, S. & Thurston, W. P., Non-continuity of the action of the modular group at Bers' boundary of Teichmüller space. Invent. Math., 100 (1990), 25–47.
  • [Kl] Klarreich, E., The boundary at infinity of the curve complex and the relative Teichmüller space. Preprint, 1999.
  • [Kr] Kra, I., On spaces of Kleinian groups. Comment. Math. Helv., 47 (1972), 53–69.
  • [Mc1] McMullen, C., Iteration on Teichmüller space. Invent. Math., 99 (1990), 425–454.
  • [Mc2]—, Cusps are dense. Ann. of Math., 133 (1991), 217–247.
  • [Mc3]—, Renormalization and 3-Manifolds Which Fiber Over the Circle. Ann. of Math. Stud., 142. Princeton Univ. Press, Princeton, NJ, 1996.
  • [Ma] Marden, A., The geometry of finitely generated Kleinian groups. Ann. of Math., 99 (1974), 383–462.
  • [MM1] Masur, H. A. & Minsky, Y. N., Geometry of the complex of curves, I: Hyperbolicity. Invent. Math., 138 (1999), 103–149.
  • [MM2]——, Geometry of the complex of curves, II: Hierarchical structure. Geom. Funct. Anal., 10 (2000), 902–974.
  • [Mi1] Minsky, Y. N., On rigidity, limit sets, and end invariants of hyperbolic 3-manifolds. J. Amer. Math. Soc., 7 (1994), 539–588.
  • [Mi2]—, The classification of punctured-tours groups. Ann. of Math., 149 (1999), 559–626.
  • [Mi3]—, Kleinian groups and the complex of curves. Geom. Topol., 4 (2000), 117–148.
  • [Mi4]—, Bounded geometry for Kleninian groups. Invent. Math., 146 (2001), 143–192.
  • [Mi5] Minsky, Y. N., The classification of Kleinian surface groups, I: A priori bounds. Preprint, 2002.
  • [Mo] Mosher, L., Stable Techmüller quasigeodesics and ending laminations. Geom. Topol., 7 (2003), 33–90.
  • [Oh1] Ohshika, K., Ending laminations and boundaries for deformation spaces of Kleinian groups. J. London Math. Soc., 42 (1990), 111–121.
  • [Oh2]—, Limits of geometrically tame Kleinian groups. Invent. Math., 99 (1990), 185–203.
  • [Ot1] Otal, J.-P., Sur le nouage des géodésiques dans les variétés hyperboliques. C. R. Acad. Sci. Paris Sér. I Math., 320 (1995), 847–852.
  • [Ot2]—, Le théorème d'hyperbolisation pour les variétés fibrées de dimension 3. Astérisque, 235. Soc. Math. France, Paris, 1996.
  • [Ot3]—, Les géodésiques fermées d'une variété hyperbolique en tant que noeds, in Kleinian Groups and Hyperbolic 3-Manifolds (Warwick, 2001), pp. 95–104. London Math. Soc. Lecture Note Ser., 299. Cambridge Univ. Press, Cambridge, 2003.
  • [Sc] Scott, G. P., Compact submanifolds of 3-manifolds. J. London Math. Soc., 7 (1973), 246–250.
  • [Su1] Sullivan, D., On the ergodic theory at infinity of an arbitrary discrete group of hyperbolic motions, in Riemann Surfaces and Related Topics (Stony Brook, NY, 1978), pp. 465–496. Ann. of Math. Stud., 97. Princeton Univ. Press, Princeton, NJ, 1981.
  • [Su2]—, Quasiconformal homeomorphisms and dynamics, II: Structural stability implies hyperbolicity for Kleinina groups. Acta Math., 155 (1985), 243–260.
  • [T1] Thurston, W. P., The Geometry and Topology of Three-Manifolds. Princeton Lecture Notes. Princeton, NJ, 1979.
  • [T2]—, Three-dimensional manifolds, Kleinian groups and hyperbolic geometry. Bull. Amer. Math. Soc., 6 (1982), 357–381.
  • [T3]—, Hyperbolic structures on 3-manifolds, I: Deformation of acylindrical manifolds. Ann. of Math., 124 (1986), 203–246.
  • [T4] Thurston, W. P., Hyperbolic structures on 3-manifolds, II: Surface groups and 3-manifolds which fiber over the circle. Preprint, 1986. arXiv: math. GT/9801045.
  • [T5] Thurston, W. P., Hyperbolic structures on 3-manifolds, III: Deformation of 3-manifolds with incompressible boundary. Preprint, 1986. arXiv: mathGT/9801058.
  • [T6] Thurston, W. P., Minimal stretch maps between hyperbolic surfaces. Preprint, 1986. arXiv: mathGT/9801039.
  • [T7]—, Three-Dimensional Geometry and Topology. Vol. 1. Princeton Math. Ser., 35. Princeton Univ. Press, Princeton, NJ, 1997.
  • [W] Waldhausen, F., On irrducible 3-manifolds which are sufficiently large. Ann. of Math., 87 (1968), 56–88.